Alert archive / Tennessee / Flash Flood Warnings in 2019
Flash Flood Warning 9, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Feb 6, 2019, 10:55 PM CST for 5 counties in Tennessee. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 6, 2019, 10:55 PM CST (04:55 UTC)
- Expired
- Feb 7, 2019, 1:30 AM CST
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties DeKalb County, TN, Jackson County, TN, Putnam County, TN, Smith County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 74 km from the middle of the area, began a volume at 04:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 6, 11:00 PM CST | FLASH FLOOD | 9 Ssw Red Boiling Sprin, TN | TSPOTTER REPORT OF HIGHWAY 70 BETWEEN HIWASSEE ROAD AND THE DOLLAR GENERAL IN THE ROME COMMUNITY BEING FLOODED. ANOTHER REPORT OF FLOODING COVERING PLEASANT SHADE HIGHWAY JUST SOUTH OF THE MACON COUNTY LINE. |
| Feb 6, 11:00 PM CST | FLASH FLOOD | Gainesboro, TN | FACEBOOK VIDEO SHOWED FLOODING IN AND AROUND GAINESBORO ELEMENTARY SCHOOL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.9 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
981
WGUS54 KOHX 070455
FFWOHX
TNC041-087-141-159-189-070730-
/O.NEW.KOHX.FF.W.0009.190207T0455Z-190207T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
1055 PM CST Wed Feb 6 2019
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Smith County in Middle Tennessee...
Northern De Kalb County in Middle Tennessee...
Jackson County in Middle Tennessee...
Northeastern Wilson County in Middle Tennessee...
Northwestern Putnam County in Middle Tennessee...
* Until 130 AM CST.
* At 1054 PM CST, Doppler radar indicated heavy rain continuing
across the warned area. Up to three inches of rain have already
fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Carthage, Gainesboro, Algood, Gordonsville, Hickman, South
Carthage, Alexandria, Whitleyville, Pleasant Shade, Center Hill
Lake, Granville, Edgar Evans State Park and Cummins Falls State
Park.
This includes Interstate 40 between mile markers 250 and 277.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3604 8605 3628 8614 3642 8595 3641 8583
3647 8557 3640 8550 3630 8550 3622 8544
3621 8552 3617 8566 3607 8570
$$
ShamburgerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Feb 6, 9:57 PM CST, 58 minutes earlier.
Area forecast discussion, Feb 6, 9:57 PM CST, 58 minutes before
Area Forecast Discussion National Weather Service Nashville TN 957 PM CST Wed Feb 6 2019 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... Very heavy rainfall due to a warm front draped across the northern part of the area, and abnormally high moisture with soundings showing PWAT values above 1 inch, have impacted the area this evening. Models show the warm front slowly moving northward tonight, and heavier rainfall should come to an end before sunrise. Before that, another 1 to 2 inches of rain, with locally higher amounts possible, can be expected for the I-40 corridor and northward. There will be a break in the rain from the early morning through early afternoon before a cold front brings another shot of rain from northwest to southeast. Amounts look to be at or less than an inch, but with heavy rain this evening, that could also pose some additional flooding concerns. Updated forecast to match up with latest CAM guidance, and temp trends overnight. Rest of the forecast is on track. && .AVIATION... 00Z TAF DISCUSSION. Expect VIS and CIGS to bounce around MVFR and IFR early this evening as waves of heavy rain and thunderstorms move through the mid-state. After 12Z tomorrow, all sites should see some improvement ahead of the next round expected later that afternoon, but winds to pick up from the south with gusts to near 30kts possible after 18Z. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Barnwell AVIATION........05
Hazardous weather outlook, Feb 6, 5:00 AM CST, 17 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 500 AM CST Wed Feb 6 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-071100- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 500 AM CST Wed Feb 6 2019 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight There is a marginal to slight risk of severe storms Wednesday and Wednesday night across most of Middle Tennessee. The best chance for severe storms is around Clarksville, Dover and Erin. The primary threat is damaging straight-line winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Rain and thunderstorms will become heavier and more widespread today and will last into Thursday evening before a strong cold frontal passage. Expected rainfall totals for this event range from less than an inch across the southern Cumberland Plateau to more than 2.5 inches around Clarksville and Land-between-the- Lakes. Some flooding is possible in these areas, especially Thursday and Thursday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is unlikely today and tonight.
In the hours before
Special weather statement, Feb 6, 8:34 PM CST, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Nashville TN
834 PM CST Wed Feb 6 2019
TNZ024-025-056-057-070315-
Hickman TN-Dickson TN-Humphreys TN-Perry TN-
834 PM CST Wed Feb 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DICKSON...NORTH
CENTRAL PERRY...SOUTHERN HUMPHREYS AND NORTHWESTERN HICKMAN COUNTIES
UNTIL 915 PM CST...
At 834 PM CST, Doppler radar was tracking a strong thunderstorm near
Hurricane Mills, or 13 miles south of Waverly, moving east at 40 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Dickson, Centerville, New Johnsonville, McEwen, Hurricane Mills,
Pinewood, Nunnelly, Bucksnort and I-40 Near The Tennessee River.
This includes Interstate 40 between mile markers 136 and 171.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3598 8801 3620 8737 3582 8734 3580 8797
3583 8797 3587 8794 3592 8793 3594 8793
3594 8801
TIME...MOT...LOC 0234Z 250DEG 37KT 3590 8786
BarnwellSpecial weather statement, Feb 6, 9:47 PM CST, 1 hour 8 minutes before
Special Weather Statement National Weather Service Nashville TN 947 PM CST Wed Feb 6 2019 TNZ028-030-070415- Wilson TN-Smith TN- 947 PM CST Wed Feb 6 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SMITH AND EAST CENTRAL WILSON COUNTIES UNTIL 1015 PM CST... At 947 PM CST, Doppler radar was tracking a strong thunderstorm near Lebanon, moving east at 45 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Lebanon, Carthage, Watertown, Gordonsville, Hickman, South Carthage and Tuckers Crossroads. This includes Interstate 40 between mile markers 236 and 263. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3608 8631 3619 8635 3637 8584 3613 8587 TIME...MOT...LOC 0347Z 249DEG 37KT 3615 8625 Shamburger
Local storm report, Feb 6, 10:17 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1017 PM CST WED FEB 06 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM FLASH FLOOD 1 WSW DICKSON 36.07N 87.40W
02/06/2019 DICKSON TN TRAINED SPOTTER
REPORTS OF FLOODING ACROSS THE COUNTY WITH A FOOT OF
WATER OVER SOME ROADWAYS.
&&
EVENT NUMBER OHX1900033
SCHAPERLocal storm report, Feb 6, 10:43 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1043 PM CST WED FEB 06 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM LIGHTNING 9 W GAINESBORO 36.35N 85.81W
02/06/2019 JACKSON TN SOCIAL MEDIA
REPORT OF LIGHTNING STRIKING A HOUSE IN THE GLADDICE
COMMUNITY.
&&
EVENT NUMBER OHX1900034
SCHAPERLocal storm report, Feb 6, 10:46 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1046 PM CST WED FEB 06 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM FLASH FLOOD 2 ENE COOKEVILLE 36.17N 85.48W
02/06/2019 PUTNAM TN EMERGENCY MNGR
WATER FLOWING OVER ROADWAY, IMPASSABLE.
&&
EVENT NUMBER OHX1900035
SCHAPERLocal storm report, Feb 6, 10:54 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1054 PM CST WED FEB 06 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 PM FLASH FLOOD WOODBINE 36.12N 86.75W
02/06/2019 DAVIDSON TN TRAINED SPOTTER
WESTBOUND I-440 BEFORE NOLENSVILLE PIKE EXIT, RIGHT TWO
LANES FLOODED.
&&
EVENT NUMBER OHX1900036
SCHAPERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 6:14 PM CST | Flash Flood Warning | OHX | Wilson | 2 hr |
| Feb 6, 6:37 PM CST | Flash Flood Warning | OHX | Wilson | 113 min |
| Feb 6, 6:41 PM CST | Areal Flood Advisory | OHX | Jackson, Smith, Trousdale | 3 hr |
| Feb 6, 6:53 PM CST | Areal Flood Advisory | OHX | Cheatham, Dickson, Houston, Humphreys, Montgomery | 3 hr |
| Feb 6, 7:03 PM CST | River Flood Warning | OHX | Davidson | 3 hr |
| Feb 6, 7:12 PM CST | Special Weather Statement | OHX | Dickson, Humphreys | 48 min |
| Feb 6, 7:14 PM CST | Flash Flood Warning | OHX | Dickson, Hickman, Humphreys | 6 hr |
| Feb 6, 7:19 PM CST | Tornado Warning | OHX | Dickson | 26 min |
| Feb 6, 7:45 PM CST | Flash Flood Warning | OHX | Cheatham, Davidson, Dickson, Sumner, Williamson | 4 hr |
| Feb 6, 7:48 PM CST | Special Weather Statement | OHX | Davidson, Williamson | 42 min |
| Feb 6, 7:58 PM CST | Tornado Warning | OHX | Cheatham, Davidson, Dickson, Williamson | 32 min |
| Feb 6, 8:04 PM CST | Flash Flood Warning | OHX | Davidson, Rutherford, Wilson | 3 hr |
| Feb 6, 8:18 PM CST | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Robertson, Sumner | 3 hr |
| Feb 6, 8:30 PM CST | Flash Flood Warning | OHX | Putnam | 5 hr |
| Feb 6, 8:31 PM CST | Special Weather Statement | OHX | Davidson | 44 min |
| Feb 6, 8:34 PM CST | Special Weather Statement | OHX | Humphreys | 41 min |
| Feb 6, 8:54 PM CST | Areal Flood Advisory | OHX | Cumberland, Fentress, Jackson, Overton, Pickett, Putnam | 3 hr |
| Feb 6, 9:11 PM CST | Areal Flood Advisory | OHX | Macon, Robertson, Sumner, Trousdale | 4 hr |
| Feb 6, 9:31 PM CST | Areal Flood Advisory | OHX | Cheatham, Clay, Cumberland, Davidson, DeKalb, Dickson and 19 more | 12 hr |
| Feb 6, 9:47 PM CST | Special Weather Statement | OHX | Smith, Wilson | 28 min |
| Feb 6, 9:52 PM CST | River Flood Advisory | OHX | Wilson | 59 hr |
| Feb 6, 9:52 PM CST | River Flood Advisory | OHX | Davidson | 4 days |
| Feb 6, 9:52 PM CST | River Flood Advisory | OHX | Cheatham | 7 hr |
| Feb 6, 9:52 PM CST | River Flood Advisory | OHX | Davidson | 4 days |
| Feb 6, 9:52 PM CST | River Flood Advisory | OHX | Davidson | 7 hr |
| Feb 6, 11:27 PM CST | Flash Flood Warning | OHX | Cheatham, Davidson, Dickson, Rutherford, Sumner, Trousdale and 2 more | 9 hr |
| Feb 7, 12:28 AM CST | River Flood Advisory | OHX | Davidson | 72 hr |
| Feb 7, 12:31 AM CST | River Flood Advisory | OHX | Hickman | 4 hr |
| Feb 7, 1:15 AM CST | River Flood Warning | OHX | Cheatham | 13 hr |
| Feb 7, 4:19 AM CST | River Flood Warning | OHX | Hickman | 21 days |
| Feb 7, 4:29 AM CST | River Flood Advisory | OHX | Cheatham | 6 hr |
| Feb 7, 4:33 AM CST | River Flood Advisory | OHX | Davidson | 55 hr |
| Feb 7, 5:39 AM CST | River Flood Advisory | OHX | Davidson | 54 hr |
| Feb 7, 6:39 AM CST | River Flood Advisory | OHX | Davidson | 53 hr |
| Feb 7, 7:56 AM CST | River Flood Advisory | OHX | Davidson | 51 hr |
| Feb 7, 9:49 AM CST | Wind Advisory | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 9 hr |
| Feb 7, 9:59 AM CST | Flash Flood Watch | OHX | Cheatham, Clay, Davidson, Dickson, Fentress, Houston and 13 more | 11 hr |
| Feb 7, 10:32 AM CST | River Flood Warning | OHX | Montgomery | 7 hr |
| Feb 7, 1:04 PM CST | River Flood Advisory | OHX | Montgomery, Robertson | 5 hr |
| Feb 7, 5:57 PM CST | River Flood Advisory | OHX | Montgomery | 60 hr |
Nearby
Flash Flood Warnings in Tennessee, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.